# SDR 2005FA0001605

- Difficulty date: November 29, 2005
- Submitted: December 21, 2005
- Operation: General aviation
- Aircraft: N451X
- Make and model: Piper PA-28-236
- Aircraft serial: 287911129
- Engine: Lyc O540J3A5
- System (JASC): 7414 · Magneto/Distributor
- Part: Gear
- Condition: Broken
- Location: Magneto
- Component: Magneto
- Component part number: D6LN3000
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

ONE MAGNETO DIST. GEAR HAD 1 TOOTH BROKEN OFF THE OTHER DIST YEAR HAD A 13 TOOTH SECTION BROKEN OFF.  SUSPECT THE ONE TOOTH BROKE AND TOOK OUT SECOND GEAR TEETH, LT MAG STOPPED WORKING ON TAKEOFF AND PILOT RETURNED TO AIRPORT. RT MAG WORKED WITH 1 TOOTH MISSING.  CARBURETOR MAY HAVE CAUSED BACKFIRE.  CARB SENT IN FOR OVERHAUL AND CHECKED FOR LEAN MIXTURE. (K)
